Texas, 2009Flash Flooding and Hail in Texas, June 11, 2009
June 11, 2009 · NWS FWD · 25 events in 5 counties and zones
Thunderstorms erupted along the dryline just west of north Texas in the mid afternoon hours. These severe storms merged into a large HP supercell that moved southeast from Comanche County through Lampasas County.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 1
- Property damage
- $186,000
- Crop damage
- None recorded
- Events
- 25
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
Thunderstorms erupted along the dryline just west of north Texas in the mid afternoon hours. These severe storms merged into a large HP supercell that moved southeast from Comanche County through Lampasas County. Winds up to 70 mph and hail up to baseball size was common with this supercell. A home in Lampasas County sustained significant damage.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before the first event at Jun 11, 1:03 PM CST, 1 hour 31 minutes earlier.
Area forecast discussion, Jun 11, 1:03 PM CST, 1 hour 31 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE FORT WORTH TX
203 PM CDT THU JUN 11 2009
.AVIATION...
THUNDESTORMS HAVE MOVED TO THE EAST OF THE METROPLEX TAF SITES AS
OF 18Z. HOWEVER THE AIRMASS TO THE WEST IS SEEING SUNSHINE AND
WITH THE MOIST...UNSTABLE ATMOSPHERE IN PLACE...SHOWERS AND
THUNDERSTORMS MAY REDEVELOP LATE THIS AFTERNOON AND CONTINUE INTO
THE EVENING. HAVE KEPT VFR CONDITIONS BUT PLACED VCTS IN THE
METROPLEX TAFS FOR THE 22Z THROUGH 06Z PERIOD FOR LATE
AFTERNOON/EVENING STORMS. MVFR CEILINGS IN THE WACO AREA WILL
IMPROVE TO VFR IN THE NEXT HOUR. 58
&&
.UPDATE...
NUMEROUS ADJUSTMENTS WITH EARLIER UPDATE. NEW SVR WATCH BOX THRU
6 PM REPLACES BOX THAT WAS EXPIRING. WET MICROBURST POTENTIAL WILL
CONTINUE. FLOODING MORE OF AN ISSUE AS WEST-EAST TRAINING PERSISTS
OVER AREAS THAT HAVE BEEN INUNDATED SINCE YESTERDAY EVENING.
NUMEROUS ROAD CLOSURES FROM WEST DALLAS AND IRVING...THROUGH
DOWNTOWN DALLAS (LAKEWOOD/DEEP ELLUM/FAIR PARK)...TO EAST DALLAS
AND MESQUITE/FORNEY.
LOWERED TEMPERATURES CONSIDERABLY IN AREA OF HEAVIEST RAIN. BACK
EDGE OF PRECIP NOW NEAR TARRANT/PARKER LINE...AND APPEARS
BACKBUILDING TO THE WEST HAS DIMINISHED. FOR THE METROPLEX...A
BREAK IN THE PRECIPITATION MAY OCCUR EARLY IN THE AFTERNOON...BUT
THE ACTIVITY MAY REIGNITE AGAIN LATE AFTERNOON INTO THE EVENING
HOURS...UNFORTUNATELY OVER THE SAME AREAS.
25
&&
.PREV DISCUSSION... /ISSUED 404 AM CDT THU JUN 11 2009/
ANOTHER LINE OF STRONG AND SEVERE THUNDERSTORMS HAS ERUPTED OVER
THE METROPLEX IN THE PAST COUPLE OF HOURS STRETCHING FROM SOUTHERN
WISE COUNTY INTO HENDERSON COUNTY. FLASH FLOODING IS BECOMING THE
MAIN THREAT AS THESE STORMS ARE EFFICIENT RAIN PRODUCERS AND ARE
TRAINING OVER THE SAME AREA. A SEVERE THUNDERSTORM WATCH BOX
REMAINS IN EFFECT FOR MOST OF THE CENTRAL PORTIONS OF THE CWA
THOUGH 8 AM. SOME SMALL HAIL AND ISOLATED HIGH WINDS ARE ALSO
BEING REPORTED WITH THESE STORMS.
PERSISTENT ZONAL PATTERN WILL REMAIN IN PLACE TODAY WITH THE UPPER
LEVEL RIDGE CENTERED OVER CENTRAL MEXICO. EMBEDDED IMPULSES AND
SHORTWAVES IN THE UPPER LEVEL WESTERLY FLOW WILL TRANSGRESS THE
REGION AND ANOTHER MCS IS POSSIBLE LATER TODAY AND TONIGHT.
INSTABILITY WILL AGAIN BE HIGH TODAY AND SEVERE WEATHER IS
EXPECTED. ABUNDANT MOISTURE WITH PWATS OF 1.5-2 INCHES WILL
REMAIN IN PLACE SO THE THREAT FOR FLASH FLOODING WILL CONTINUE
WITH ANY STORMS THAT DEVELOP LATER TODAY. CANNOT PIN POINT EXACTLY
WHEN AND WHERE THUNDERSTORMS OR MCS WILL DEVELOP SO WILL CARRY 30
POPS AREAWIDE THIS AFTERNOON AND EVENING.
ANOTHER ROUND OF STORMS WILL AGAIN BE POSSIBLE FRIDAY AND SATURDAY
AFTERNOONS AND EVENINGS AS PERSISTENT SYNOPTIC PATTERN CONTINUES.
THREAT FOR SEVERE WEATHER WILL CONTINUE AS WELL.
UPPER LEVEL RIDGE IS STILL FORECAST TO BUILD OVER THE REGION BY
MONDAY WITH HIGH TEMPERATURES IN THE UPPER 90S AND TRIPLE DIGITS.
DID NOT MAKE SIGNIFICANT CHANGES TO THE EXTENDED AT THIS
TIME...BUT THE GFS TRIES TO PUSH THE UPPER LEVEL RIDGE INTO THE
SOUTHEAST CONUS DUE TO THE INFLUENCE OF AN UPPER LEVEL LOW OVER
THE WESTERN CONUS WHILE THE ECMWF HOLDS THE RIDGE STRONGLY OVER
THE REGION.
82/JLD
&&
.PRELIMINARY POINT TEMPS/POPS...
DALLAS-FT. WORTH, TX 75 98 78 101 77 / 30 20 20 20 20
WACO, TX 76 100 78 102 78 / 30 20 20 20 20
PARIS, TX 72 96 75 96 76 / 30 20 20 20 20
DENTON, TX 72 98 76 100 76 / 30 20 20 20 20
MCKINNEY, TX 72 98 75 97 76 / 30 20 20 20 20
DALLAS, TX 77 100 80 102 77 / 30 20 20 20 20
TERRELL, TX 72 97 76 97 76 / 30 20 20 20 20
CORSICANA, TX 76 98 77 100 77 / 30 20 20 20 20
TEMPLE, TX 76 99 76 101 77 / 30 20 20 20 20
&&
.FWD WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
58/25
Hazardous weather outlook, Jun 11, 5:21 AM CST, 9 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE FORT WORTH TX
621 AM CDT THU JUN 11 2009
TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-121200-
MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN-
HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS-
ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL-
JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-NAVARRO-
FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-LIMESTONE-
LEON-MILAM-ROBERTSON-
621 AM CDT THU JUN 11 2009
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS.
.DAY ONE...TODAY AND TONIGHT.
THERE CONTINUES TO BE A CHANCE FOR SEVERE STORMS TODAY AND TONIGHT
WITH LARGE HAIL...DAMAGING WINDS...AND FLASH FLOOD THE MAIN
THREATS. AN ISOLATED TORNADO IS ALSO POSSIBLE. ANOTHER LINE OF
STRONG TO SEVERE STORMS MAY DEVELOP THIS AFTERNOON OR EVENING.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.
A CHANCE FOR THUNDERSTORMS WILL CONTINUE FRIDAY AND SATURDAY IN
THE AFTERNOON AND EVENING HOURS. SEVERE WEATHER WILL BE POSSIBLE
WITH ANY STORMS THAT DEVELOP.
HEAT INDEX VALUES WILL REACH THE TRIPLE DIGITS IN SCATTERED
LOCATIONS BEGINNING THIS WEEKEND AND CONTINUING THROUGH THE WEEK.
HEAT INDEX VALUES AT TIMES MAY REACH AS HIGH AS 105 TO 110 DEGREES.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE REQUESTED THIS AFTERNOON AND EVENING.
82/JLD
In the hours before
Special weather statement, Jun 11, 12:40 PM CST, 1 hour 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
140 PM CDT THU JUN 11 2009
TXZ147-148-111915-
ANDERSON TX-FREESTONE TX-
140 PM CDT THU JUN 11 2009
...SIGNIFICANT WEATHER ADVISORY FOR...
NORTHEASTERN FREESTONE COUNTY
ANDERSON COUNTY
AT 139 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 15 MILES SOUTH OF GUN BARREL CITY...MOVING
SOUTHEAST AT 35 MPH.
CITIES IN THE PATH OF THIS STORM INCLUDE ELKHART...FRANKSTON...
PALESTINE AND FAIRFIELD LAKE STATE PARK.
IF THIS STORM CONTINUES ON ITS PRESENT COURSE...A SEVERE WEATHER
WARNING MAY BE NEEDED FOR PARTS OF FREESTONE AND ANDERSON COUNTIES
BY 200 PM.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 600 PM CDT
THURSDAY EVENING FOR EASTERN TEXAS.
LAT...LON 3155 9564 3152 9570 3154 9576 3161 9570
3165 9573 3165 9576 3161 9576 3168 9598
3188 9634 3202 9605 3208 9543 3185 9544
3173 9537 3174 9534 3168 9529 3160 9527
TIME...MOT...LOC 1839Z 307DEG 30KT 3210 9616Local storm report, Jun 11, 1:31 PM CST, 1 hour 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
231 PM CDT THU JUN 11 2009
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0930 PM TSTM WND DMG LEWISVILLE 33.04N 96.98W
06/10/2009 DENTON TX PUBLIC
TREE LIMBS 3 TO 6 INCHES PLUS DIAMETER BROKEN OFF -
BORDER OF LEWISVILLE & FLOWER MOUNDLocal storm report, Jun 11, 1:32 PM CST, 1 hour 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FORT WORTH TX
232 PM CDT THU JUN 11 2009
..TIME.. ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE.. ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0508 PM HAIL GRAHAM 33.10N 98.58W
06/10/2009 E0.88 INCH YOUNG TX AMATEUR RADIO
0513 PM HAIL 5 E GRAHAM 33.10N 98.49W
06/10/2009 E0.88 INCH YOUNG TX AMATEUR RADIO
0545 PM HAIL PERRIN 33.03N 98.07W
06/10/2009 E1.75 INCH JACK TX BROADCAST MEDIA
GOLFBALL HAIL REPORTED FROM PUBLIC.
0555 PM TSTM WND DMG 14 NW WEATHERFORD 32.90N 97.94W
06/10/2009 PARKER TX EMERGENCY MNGR
EM REPORTED POWER LINES DOWN AND DAMAGE TO A BARN IN
ADELL WHITT AREA IN NW PART OF COUNTY.
0602 PM TSTM WND DMG 1 SW SPRINGTOWN 32.96N 97.69W
06/10/2009 PARKER TX AMATEUR RADIO
6 INCH LIMBS DOWN
0605 PM TSTM WND GST 8 S RUNAWAY BAY 33.06N 97.87W
06/10/2009 M80 MPH WISE TX AMATEUR RADIO
80 MPH MEASURED IN BIG SALTY
0605 PM TSTM WND DMG SPRINGTOWN 32.97N 97.68W
06/10/2009 PARKER TX NWS EMPLOYEE
SEVERAL TREES DOWN OR TOPS RIPPED OFF. SMALL STADIUM
TICKET BOOTH BLOWN AWAY. ESTIMATED TIME FROM RADAR.
0620 PM HAIL 4 NW KRUM 33.31N 97.28W
06/10/2009 E0.88 INCH DENTON TX AMATEUR RADIO
HAMS REPORT NICKEL HAIL IN SLIDELL
0623 PM HAIL SANGER 33.36N 97.18W
06/10/2009 E1.00 INCH DENTON TX AMATEUR RADIO
HAMS REPORTED QUARTER HAIL IN SANGER
0625 PM TSTM WND DMG AZLE 32.90N 97.53W
06/10/2009 TARRANT TX AMATEUR RADIO
HAMS MEASURED 75 MPH WINDS IN AZLE
0637 PM TSTM WND GST LAKE WORTH 32.81N 97.43W
06/10/2009 M75 MPH TARRANT TX CO-OP OBSERVER
MEASURED 75 MPH ON BOAT CLUB ROAD
0638 PM TSTM WND DMG WILLOW PARK 32.76N 97.65W
06/10/2009 PARKER TX AMATEUR RADIO
10 INCH TREE LIMBS DOWN
0640 PM TORNADO ROANOKE 33.00N 97.23W
06/10/2009 TARRANT TX AMATEUR RADIO
DEBRIS AND ROTATION SEEN BY HAM SPOTTERS
0641 PM TSTM WND GST FORT WORTH 32.75N 97.34W
06/10/2009 M59 MPH TARRANT TX NWS EMPLOYEE
MEASURED 59 MPH AT NWS OFFICE
0641 PM TSTM WND DMG SOUTHLAKE 32.95N 97.15W
06/10/2009 TARRANT TX NWS EMPLOYEE
70 MPH WINDS IN SOUTHLAKE...MULTIPLE LIMBS DOWN
0650 PM TSTM WND DMG NORTH RICHLAND HILLS 32.86N 97.22W
06/10/2009 TARRANT TX NWS EMPLOYEE
ESTIMATED 60 TO 65 MPH WINDS. FENCE POSTS SNAPPED AND A
FEW LIMBS DOWN. N. TARRANT PKWY AND DAVIS BLVD.
0650 PM TSTM WND DMG FLOWER MOUND 33.03N 97.09W
06/10/2009 DENTON TX AMATEUR RADIO
3 FT DIAMETER TREE FELL ONTO A HOUSE AT COLLINS AND
KILPATRICK IN FLOWER MOUND
0650 PM TORNADO FLOWER MOUND 33.03N 97.09W
06/10/2009 DENTON TX NWS EMPLOYEE
RETIRED NWS EMPLOYEE REPORTED BRIEF TOUCHDOWN 3 MILES
WEST OF 2499 ON 1171 IN FLOWER MOUND
0653 PM TSTM WND DMG FLOWER MOUND 33.03N 97.09W
06/10/2009 DENTON TX AMATEUR RADIO
THE ROOF IS OFF AND THERE IS WALL DAMAGE TO AN APARTMENT
BUILDING ON MAIN STREET IN FLOWER MOUND.
0654 PM TSTM WND DMG 2 SE TROPHY CLUB 32.98N 97.17W
06/10/2009 TARRANT TX TRAINED SPOTTER
TRAFFIC LIGHT POLE TWISTED 90 DEGREES ALONG HWY 114 ONE
MILE NW OF WESTLAKE IN DENTON COUNTY. TIME ESTIMATED FROM
RADAR.
0655 PM TSTM WND GST FORT WORTH 32.75N 97.34W
06/10/2009 M64 MPH TARRANT TX ASOS
64 MPH ON KFWS ASOS
0700 PM TSTM WND GST DENTON 33.21N 97.13W
06/10/2009 E75 MPH DENTON TX TRAINED SPOTTER
SPOTTER REPORTED 75 MPH WIND GUST NEAR STATE SCHOOL RD
AND I-35 IN DENTON
0700 PM TSTM WND DMG ARLINGTON 32.69N 97.13W
06/10/2009 TARRANT TX NWS EMPLOYEE
LARGE BRADFORD PEAR TREE SNAPPED AT A RESIDENCE ON
SUBLETT RD S OF I-20.
0705 PM HAIL 10 SW DE LEON 32.01N 98.66W
06/10/2009 E1.75 INCH COMANCHE TX TRAINED SPOTTER
GOLF BALL HAIL IN DOWNING
0705 PM TSTM WND GST GRAND PRAIRIE 32.69N 97.02W
06/10/2009 M58 MPH DALLAS TX ASOS
58 MPH GUSTS AT KGPM ASOS
0709 PM TSTM WND GST DALLAS 32.79N 96.77W
06/10/2009 M64 MPH DALLAS TX ASOS
64 MPH GUST AT KDFW ASOS
0710 PM TSTM WND GST RICHARDSON 32.97N 96.71W
06/10/2009 E70 MPH DALLAS TX TRAINED SPOTTER
LARGE TREE LIMBS DOWN ALONG WITH SOME FLOODING.
0714 PM TSTM WND GST FRISCO 33.14N 96.81W
06/10/2009 M72 MPH COLLIN TX BROADCAST MEDIA
72 MPH GUST AT FRISCO FIRE DEPT
0718 PM FLASH FLOOD DENTON 33.21N 97.13W
06/10/2009 DENTON TX AMATEUR RADIO
SERVICE ROADS ON I-35 IMPASSABLE AND BEING CLOSED
0719 PM TSTM WND GST PLANO 33.05N 96.75W
06/10/2009 M78 MPH COLLIN TX BROADCAST MEDIA
78 MPH GUST AT PLANO SCHOOL NET
0720 PM TSTM WND GST DALLAS 32.79N 96.77W
06/10/2009 M71 MPH DALLAS TX ASOS
71 MPH GUST AT KRBD ASOS
0723 PM FLASH FLOOD FORT WORTH 32.75N 97.34W
06/10/2009 TARRANT TX AMATEUR RADIO
THREE FEET OF WATER OVER ROAD AT BRYANT IRVING AND I-20
IN SOUTEHRN FORT WORTH
0735 PM TSTM WND DMG CELINA 33.32N 96.78W
06/10/2009 70 COLLIN TX FIRE DEPT/RESCUE
NUMEROUS 6-10 TREES AND POWERLINES DOWN ACROSS SALINA.
0735 PM TSTM WND GST CELINA 33.32N 96.78W
06/10/2009 E70 MPH COLLIN TX FIRE DEPT/RESCUE
0735 PM TSTM WND DMG CELINA 33.32N 96.78W
06/10/2009 COLLIN TX FIRE DEPT/RESCUE
NUMEROUS 6-10 INCH TREES AND POWERLINES DOWN ACROSS
CELINA.
0746 PM TSTM WND GST WAXAHACHIE 32.41N 96.85W
06/10/2009 E60 MPH ELLIS TX AMATEUR RADIO
0750 PM FLASH FLOOD RED OAK 32.52N 96.81W
06/10/2009 ELLIS TX AMATEUR RADIO
SOME STREETS FLOODED IN RED OAK.
0755 PM TSTM WND GST ENNIS 32.34N 96.63W
06/10/2009 E60 MPH ELLIS TX AMATEUR RADIO
HAMS REPORT 60 MPH WINDS IN ENNIS
0805 PM TSTM WND DMG BONHAM 33.59N 96.18W
06/10/2009 FANNIN TX AMATEUR RADIO
TREES AND POWER LINES DOWN THROUGHOUT BONHAM
0827 PM TSTM WND GST 4 S WILLS POINT 32.65N 96.01W
06/10/2009 E65 MPH VAN ZANDT TX TRAINED SPOTTER
S OF WILLS POINT
0830 PM TSTM WND GST PETTY 33.60N 95.81W
06/10/2009 E60 MPH LAMAR TX AMATEUR RADIO
IN PETTY
0845 PM TSTM WND DMG 1 N STAR 31.49N 98.32W
06/10/2009 HAMILTON TX PUBLIC
S.O. RELAYED REPORT OF PUBLIC REPORT OF NUMEROUS TREES
DOWN JUST N OF STAR.
0905 PM TSTM WND GST PARIS 33.67N 95.55W
06/10/2009 E65 MPH LAMAR TX AMATEUR RADIO
0911 PM HAIL EVANT 31.48N 98.15W
06/10/2009 E2.50 INCH HAMILTON TX TRAINED SPOTTER
SPOTTER REPORTED HAIL COVERING THE GROUND IN EVANT.
LARGEST STONES 2.5 INCHES.
0911 PM TSTM WND DMG 2 S VAN 32.49N 95.64W
06/10/2009 VAN ZANDT TX BROADCAST MEDIA
ONE 18 WHEELER WAS BLOWN ON ITS SIDE AND ANOTHER WAS
BLOWN OFF THE ROAD NEAR I-20 AND HWY 110 SOUTH OF VAN.
TIME ESTIAMTED FROM RADAR.
0912 PM TSTM WND DMG VAN 32.52N 95.64W
06/10/2009 VAN ZANDT TX TRAINED SPOTTER
TREES ACROSS HIGHWAY 110 IN VAN
0912 PM TSTM WND GST GRAND SALINE 32.68N 95.71W
06/10/2009 E60 MPH VAN ZANDT TX AMATEUR RADIO
HAMS REPORTED 60 MPH IN GRAND SALINE
0915 PM TSTM WND DMG VAN 32.52N 95.64W
06/10/2009 VAN ZANDT TX AMATEUR RADIO
HAMS REPORTED POWERLINES DOWN AND 60 MPH WINDS IN VAN
0921 PM TSTM WND GST BLOSSOM 33.66N 95.38W
06/10/2009 E60 MPH LAMAR TX AMATEUR RADIO
IN RENO AND BLOSSOM
0921 PM TSTM WND DMG CAYUGA 31.96N 95.97W
06/10/2009 ANDERSON TX EMERGENCY MNGR
LARGE TREES DOWN IN CAYUGA. SIZE UNKNOWN AT THIS TIME.
0950 PM HAIL 1 E COPPERAS COVE 31.12N 97.88W
06/10/2009 E0.75 INCH CORYELL TX AMATEUR RADIO
PENNY HAIL REPORTED AT FORT HOOD IN CORYELL COUNTY.
1054 PM HAIL 2 ENE AZLE 32.91N 97.50W
06/10/2009 E0.75 INCH TARRANT TX AMATEUR RADIOSpecial weather statement, Jun 11, 1:47 PM CST, 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
247 PM CDT THU JUN 11 2009
TXZ121-112015-
KAUFMAN TX-
247 PM CDT THU JUN 11 2009
...SIGNIFICANT WEATHER ADVISORY FOR...
KAUFMAN COUNTY
AT 246 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
SEVERAL STRONG THUNDERSTORMS OCCURRING ACROSS KAUFMAN COUNTY. THE
STORMS WERE MOVING EAST AT 25 MPH...AND COULD PRODUCE ANOTHER ROUND
OF 1 TO 2 INCHES OF RAINFALL BY 4 PM.
CITIES IN THE PATH OF THESE STORMS INCLUDE COMBINE...COTTONWOOD...
CRANDALL...GRAYS PRAIRIE...KAUFMAN...KEMP AND TERRELL.
FREQUENT CLOUD TO GROUND LIGHTNING...VERY HEAVY RAINFALL...PEA-SIZED
HAIL...AND WIND GUSTS TO 50 MPH CAN BE EXPECTED FROM THESE STORMS.
IF THIS STORM INTENSIFIES...A SEVERE WEATHER WARNING MAY BE NEEDED.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 600 PM CDT
THURSDAY EVENING FOR EASTERN TEXAS.
LAT...LON 3236 9645 3241 9644 3246 9649 3251 9651
3253 9650 3254 9653 3273 9651 3276 9609
3237 9608
TIME...MOT...LOC 1946Z 267DEG 23KT 3251 9633Special weather statement, Jun 11, 1:54 PM CST, 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
254 PM CDT THU JUN 11 2009
TXZ141-112030-
COMANCHE TX-
254 PM CDT THU JUN 11 2009
...SIGNIFICANT WEATHER ADVISORY FOR...
COMANCHE COUNTY
AT 253 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
SEVERAL STRONG THUNDERSTORMS MOVING EAST AT 20 MPH OVER THE WESTERN
PART OF COMANCHE COUNTY. THE ATMOSPHERE IS VERY UNSTABLE AND ANY ONE
OF THESE STORMS COULD BECOME SEVERE RAPIDLY.
CITIES IN THE PATH OF THIS STORM INCLUDE COMANCHE...DE LEON AND
GUSTINE.
FREQUENT CLOUD TO GROUND LIGHTNING...VERY HEAVY RAINFALL...PEA-SIZED
HAIL...AND WIND GUSTS TO 50 MPH CAN BE EXPECTED FROM THIS STORM.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT THURSDAY EVENING
FOR CENTRAL TEXAS.
LAT...LON 3225 9856 3221 9851 3195 9833 3198 9826
3185 9817 3171 9846 3171 9849 3173 9849
3172 9854 3173 9866 3202 9890 3207 9892
TIME...MOT...LOC 1953Z 257DEG 19KT 3195 9880Special weather statement, Jun 11, 2:13 PM CST, 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
313 PM CDT THU JUN 11 2009
TXZ129-112045-
EASTLAND TX-
313 PM CDT THU JUN 11 2009
...SIGNIFICANT WEATHER ADVISORY FOR...
EASTLAND COUNTY
AT 314 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 4 MILES WEST OF EASTLAND...MOVING EAST AT 55 MPH.
CITIES IN THE PATH OF THIS STORM INCLUDE CISCO...EASTLAND...RANGER
AND RISING STAR.
FREQUENT CLOUD TO GROUND LIGHTNING...VERY HEAVY RAINFALL...PEA-SIZED
HAIL...AND WIND GUSTS TO 50 MPH CAN BE EXPECTED FROM THIS STORM.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT THURSDAY EVENING
FOR CENTRAL TEXAS.
LAT...LON 3250 9848 3231 9848 3210 9893 3210 9910
3250 9910
TIME...MOT...LOC 2014Z 266DEG 46KT 3240 9885Event by event
12 hail, 10 thunderstorm wind, 2 flash flood, 1 lightning. Local standard time, as filed.
Hail, Eastland
- When
- June 11, 2:34 PM CST to 2:50 PM CST
- Where
- Eastland County, 0.58 mi W of Cisco to 1.25 mi S of Cisco
- Measured
- 4.5 in hail
- Property damage
- $15,000
- Reported by
- Newspaper
- Coordinates
- 32.380, -98.980
Marble to Softball size hail fell in and southeast of Cisco for approximately 15 minutes.
Hail, Eastland
- When
- June 11, 2:40 PM CST
- Where
- Eastland County, Eastland
- Measured
- 1.75 in hail
- Property damage
- $5,000
- Reported by
- Trained Spotter
- Coordinates
- 32.400, -98.820
Golfball size hail was reported in Eastland.
Hail, Comanche
- When
- June 11, 3:40 PM CST
- Where
- Comanche County, Comanche
- Measured
- 1.75 in hail
- Property damage
- $5,000
- Reported by
- Trained Spotter
- Coordinates
- 31.900, -98.620
A trained spotter reported Golfball size hail 1 mile west of Comanche.
Thunderstorm Wind, Comanche
- When
- June 11, 3:45 PM CST
- Where
- Comanche County, 8 mi SW of Comanche
- Measured
- 78 kt (90 mph) estimated gust
- Property damage
- $15,000
- Reported by
- Public
- Coordinates
- 31.818, -98.716
Large oak trees were snapped approximately 2/3 of the way up and an outbuilding was blown away.
Hail, Comanche
- When
- June 11, 3:45 PM CST
- Where
- Comanche County, 3 mi NNW of Mercers Gap
- Measured
- 1.75 in hail
- Property damage
- $2,000
- Reported by
- Public
- Coordinates
- 31.820, -98.700
Golfball size hail was reported 8 miles southwest of Comanche.
Hail, Comanche
- When
- June 11, 3:46 PM CST
- Where
- Comanche County, 1.17 mi E of Comanche
- Measured
- 0.88 in hail
- Reported by
- Amateur Radio
- Coordinates
- 31.900, -98.600
Nickel size hail was reported in Comanche.
Flash Flood, Comanche
- When
- June 11, 3:46 PM CST to 6:10 PM CST
- Where
- Comanche County, 1.18 mi NNW of Comanche to 0.98 mi SSW of Comanche
- Cause
- Heavy Rain
- Property damage
- $5,000
- Reported by
- Newspaper
- Coordinates
- 31.916, -98.626
Some homes and businesses were flooded in Comanche. Indian Creek overflowed its banks around South Houston Street covering the road with a few feet of water.
Thunderstorm Wind, Comanche
- When
- June 11, 3:50 PM CST
- Where
- Comanche County, 1.93 mi SE of Comanche Dudley Arpt
- Measured
- 65 kt (75 mph) estimated gust
- Property damage
- $7,000
- Reported by
- Newspaper
- Coordinates
- 31.847, -98.652
Part of the metal roofing of the White Point Community Center was peeled back.
Thunderstorm Wind, Comanche
- When
- June 11, 4:00 PM CST
- Where
- Comanche County, 4.16 mi ENE of Mercers Gap
- Measured
- 65 kt (75 mph) estimated gust
- Property damage
- $3,000
- Reported by
- Public
- Coordinates
- 31.801, -98.614
A large live oak tree with a base diameter of several feet was uprooted and blown onto a house on CR 251.
Thunderstorm Wind, Mills
- When
- June 11, 4:00 PM CST to 5:20 PM CST
- Where
- Mills County, 2.23 mi NE of Democrat to 7.38 mi ESE of Castor
- Measured
- 61 kt (70 mph) estimated gust
- Property damage
- $20,000
- Reported by
- Newspaper
- Coordinates
- 31.703, -98.644
Widespread property and tree damage was reported across the county. Several power outages also occurred.
Hail, Mills
- When
- June 11, 4:02 PM CST
- Where
- Mills County, 0.91 mi NE of Democrat
- Measured
- 1.75 in hail
- Property damage
- $1,000
- Reported by
- Law Enforcement
- Coordinates
- 31.690, -98.660
Golfball size hail fell in Democrat.
Hail, Comanche
- When
- June 11, 4:13 PM CST
- Where
- Comanche County, 0.38 mi N of Newburg
- Measured
- 1.75 in hail
- Property damage
- $2,000
- Reported by
- Amateur Radio
- Coordinates
- 31.776, -98.529
Golfball size hail was reported 1 mile south of Newburg.
Hail, Mills
- When
- June 11, 4:15 PM CST
- Where
- Mills County, Priddy
- Measured
- 2.75 in hail
- Property damage
- $3,000
- Reported by
- Newspaper
- Coordinates
- 31.670, -98.520
Baseball size hail fell in Priddy.
Lightning, Mills
- When
- June 11, 4:15 PM CST
- Where
- Mills County, Caradan
- Injuries
- 1 direct, 0 indirect
- Reported by
- Newspaper
- Coordinates
- 31.550, -98.480
A Caradan man was struck by lightning that hit a nearby television pole, traveled through the ground and up his body. He was hospitalized for approximately 24 hours but not seriously injured.
Thunderstorm Wind, Mills
- When
- June 11, 4:21 PM CST
- Where
- Mills County, Priddy
- Measured
- 61 kt (70 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Trained Spotter
- Coordinates
- 31.670, -98.520
Peak winds of 70 mph were estimated in Priddy. Large tree limbs up to 10 inches in diameter were down and other tree damage was observed.
Thunderstorm Wind, Hamilton
- When
- June 11, 4:33 PM CST
- Where
- Hamilton County, Pottsville
- Measured
- 55 kt (63 mph) estimated gust
- Property damage
- $4,000
- Reported by
- Law Enforcement
- Coordinates
- 31.680, -98.320
Trees were down in Pottsville and the Fire Department measured a 63 mph wind gust.
Thunderstorm Wind, Mills
- When
- June 11, 4:33 PM CST
- Where
- Mills County, Priddy
- Measured
- 61 kt (70 mph) estimated gust
- Property damage
- $25,000
- Reported by
- Trained Spotter
- Coordinates
- 31.670, -98.520
Roof damage was observed on multiple homes in Priddy.
Hail, Eastland
- When
- June 11, 5:15 PM CST
- Where
- Eastland County, 0.58 mi W of Cisco
- Measured
- 0.88 in hail
- Reported by
- Trained Spotter
- Coordinates
- 32.380, -98.980
Nickel size hail fell in Cisco.
Thunderstorm Wind, Lampasas
- When
- June 11, 5:30 PM CST
- Where
- Lampasas County, Lometa
- Measured
- 61 kt (70 mph) estimated gust
- Property damage
- $15,000
- Reported by
- Newspaper
- Coordinates
- 31.230, -98.380
A horse trailer on a property west of Lometa was overturned and tossed through a fence. Several large trees were uprooted at Lometa Regional Park and additional large trees, including cedar trees, were uprooted in and around Lometa. The sign at the Church of Hills was blown out of its concrete base.
Thunderstorm Wind, Lampasas
- When
- June 11, 5:51 PM CST
- Where
- Lampasas County, 6.83 mi S of Lometa Arpt
- Measured
- 61 kt (70 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Amateur Radio
- Coordinates
- 31.133, -98.489
Lots of trees were reported down at and near the intersection of HWY 580 and HWY 581.
Thunderstorm Wind, Lampasas
- When
- June 11, 5:51 PM CST
- Where
- Lampasas County, 2.35 mi NE of Lampasas
- Measured
- 65 kt (75 mph) estimated gust
- Property damage
- $25,000
- Reported by
- Newspaper
- Coordinates
- 31.095, -98.153
A manufactured home on CR 3430 suffered significant damage from straightline winds. Part of the metal roof was peeled back and removed, but the ceiling beams were still in tact. The inside was exposed and damaged by incoming rain.
Hail, Lampasas
- When
- June 11, 6:05 PM CST to 6:20 PM CST
- Where
- Lampasas County, 4.69 mi WSW of Kempner
- Measured
- 2.5 in hail
- Property damage
- $5,000
- Reported by
- CoCoRaHS
- Coordinates
- 31.064, -98.077
Hail up to the size of Tennis Balls was reported by a CoCoRaHS observer located 6.2 miles east of Lampasas. The hail lasted for 15 minutes. The hail shredded leaves off trees and tore a few small branches off trees.
Hail, Lampasas
- When
- June 11, 6:09 PM CST
- Where
- Lampasas County, 0.42 mi SSW of Lampasas
- Measured
- 2.75 in hail
- Property damage
- $10,000
- Reported by
- Amateur Radio
- Coordinates
- 31.065, -98.183
Baseball size hail fell along Highway 281 4 miles north of Lampasas.
Hail, Lampasas
- When
- June 11, 6:22 PM CST
- Where
- Lampasas County, 3.04 mi ESE of Lampasas
- Measured
- 2.75 in hail
- Property damage
- $10,000
- Reported by
- Amateur Radio
- Coordinates
- 31.060, -98.130
Baseball size hail fell 3 miles east of Lampasas.
Flash Flood, Lampasas
- When
- June 11, 6:24 PM CST to 8:30 PM CST
- Where
- Lampasas County, 1.6 mi WNW of Lampasas to 1.32 mi SW of Lampasas
- Cause
- Heavy Rain
- Property damage
- $2,000
- Reported by
- Amateur Radio
- Coordinates
- 31.077, -98.206
Roads throughout the city of Lampasas were being barricaded.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
- Lightning
- A lightning strike that killed, injured or caused damage.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Dense Fog in California, June 11, 20091 death · 15 injured · 1 event
- Flash Flooding and Hail in Texas, June 11, 20095 injured · $12 million · 1.75 in hail · 27 events
- Lightning Strike and Heavy Rain in Indiana, June 11, 20091 death · 2 injured · 2 events
- Lightning Strike in Florida, June 11, 20091 death · 1 injured · 1 event
- Flood and Hail in Kansas, June 11 to 12, 2009$1.9 million · 3 in hail · 50 events
- Hail and Damaging Winds in Tennessee, June 11, 2009$425,000 · 63 kt wind · 35 events
- Hail and Damaging Winds in Tennessee, June 11, 2009$615,000 · 82 kt wind · 22 events
- Tornadoes and Hail in Texas, June 11 to 13, 2009$120,000 · EF1 · 24 events
- Hail and Damaging Winds in South Carolina, June 11 to 12, 2009$720,000 · 60 kt wind · 9 events
- Flash Flooding and Flooding in Kentucky, June 11, 2009$141,000 · 60 kt wind · 34 events
- Hail and Damaging Winds in Georgia, June 11 to 12, 2009$170,000 · 1 in hail · 8 events
- Hail and Damaging Winds in South Carolina, June 11, 2009$63,000 · 1 in hail · 26 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 179114, 179115, 179116, 178420, 179119, 179117, 179837, 179841, 179826, 180030, 179118, 179120, 180009, 180022, 178421, 178422, 178423, 179121, 180007, 178425, 178426, 179978, 179122, 179123, 178428.